Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 6, NWS Brownsville, TX

February 26, 20088 counties in Texas

NWS Brownsville, TX issued this red flag warning at Feb 26, 2008, 12:12 AM CST for 8 counties in Texas. It took effect at Feb 26, 2008, 6:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2008, 12:12 AM CST (06:12 UTC)
In effect from
Feb 26, 2008, 6:00 AM CST
Expired
Feb 26, 2008, 6:00 PM CST
In force
12 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 6.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2008-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2008-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
443 J/kg
Mixed-layer CIN
-689 J/kg
Mixed-layer LCL
1620 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 260612
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1212 AM CST TUE FEB 26 2008

...STRONG NORTH WINDS TO PRODUCE ERRATIC TO EXTREME FIRE BEHAVIOR
TODAY...

.A STRONG COLD FRONT WILL SWEEP THROUGH DEEP SOUTH TEXAS EARLY
THIS MORNING...BRINGING STRONG AND GUSTY NORTH TO NORTHEAST WINDS
AND LOW RELATIVE HUMIDITIES. CURED FUELS WILL CONTRIBUTE TO THIS
DANGEROUS MIX...WITH CONDITIONS ONLY IMPROVING LATER IN THE DAY
WHEN WINDS DECREASE AND RELATIVE HUMIDITIES RECOVER.

TXZ248>257-270000-
/O.UPG.KBRO.FW.A.0005.080226T1200Z-080227T0000Z/
/O.NEW.KBRO.FW.W.0006.080226T1200Z-080227T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1212 AM CST TUE FEB 26 2008

...RED FLAG WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING FOR ALL OF DEEP SOUTH TEXAS...WHICH IS IN EFFECT FROM 6
AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

A STRONG COLD FRONT WILL SWEEP THROUGH DEEP SOUTH TEXAS EARLY THIS
MORNING...BRINGING DRY AIR AND STRONG NORTH WINDS IN ITS WAKE.
NORTH WINDS AT 20 FEET WILL REACH 20 TO 25 MPH WITH HIGHER GUSTS
THROUGH THIS AFTERNOON. DEW POINTS WILL DROP INTO THE 20S IN
WESTERN SECTIONS. THESE CONDITIONS WILL CONTRIBUTE TO ERRATIC OR
EXTREME FIRE BEHAVIOR...ESPECIALLY SINCE VEGETATION HAS BECOME
VERY DRY DUE TO THE LACK OF RECENT RAIN.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED
FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT
FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR
HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

54/52

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Feb 25, 8:14 PM CST, 3 hours 58 minutes earlier.

Area forecast discussion, Feb 25, 8:14 PM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
814 PM CST MON FEB 25 2008

.DISCUSSION...COLD FRONT DRAPED ACROSS CENTRAL TEXAS POISED TO
SWEEP THROUGH DEEP SOUTH TEXAS SHORTLY AFTER MIDNIGHT UNTIL
SHORTLY BEFORE SUNRISE TUESDAY MORNING. MAIN THREAT WITH FRONT
WILL BE STRONG WINDS AND DRY AIR IN ITS WAKE...PRODUCING AN
ENHANCED RISK OF WILDFIRE. FIRE WEATHER WATCH FOR ALL OF BRO CWFA
TUESDAY AFTERNOON LIKELY TO BE UPGRADED TO RED FLAG WARNING BY
INCOMING SHIFT. PLEASANT WEATHER EXPECTED IN THE WAKE OF THE
FRONT...WITH NEXT SIGNIFICANT COLD FRONT POSSIBLY EXACTLY A WEEK
AWAY. NO CHANGES MADE TO ZONE FORECAST AT THIS TIME.
&&

.MARINE...FROPA XPCTD AT 6 AM TUESDAY...WITH 30 KTS OF NORTH
WIND...FOLLOWED BY A DECREASE TO 20 TO 25 KTS BY 6 PM. CURRENTLY
...LOCAL GULF CONDITIONS ARE REPORTED BY AREA BUOYS PLACE SOUTH
WINDS AT 20 TO 25 KNOTS WITH SEAS SLOW TO RESPOND...NOW ONLY 3.3
FT AT 4 SECONDS. A CONTINUED DEGENERATION OF MARINE CONDITIONS
WILL CONTINUE WITH TIME...CULMINATING WITH FROPA AND NORTH WIND
SHIFT WITH NEAR GALE FORCE GUSTS 7 AM TUESDAY. LITTLE CONVECTION
IS ANTICIPATED WITH FROPA...AND HAVE POST SCA FOR ALL MARINE AREAS
OF DEEP S TX NOW THRU 00Z WEDNESDAY.
&&

.AVIATION...VFR CONDITIONS WITH MODERATE TO STRONG GUSTY SOUTHERLY
WINDS AND CLEAR TO PARTLY CLOUDY SKIES ARE BEING REPORTED AT THE
REGIONAL AIRPORTS. THESE WINDS SHOULD MAINTAIN THEIR MAGNITUDES
THROUGH FROPA AT 6 AM...FOLLOWED BY NORTH WINDS AT 20 TO 30 KTS
WITH GUSTS TO 35 KTS. VFR CONDITIONS WILL PREVAIL OVER THE
REGIONAL AIRPORTS THRU THE NEXT 24H WITH STRONG WINDS BEING THE
NUMBER ONE AVIATION CONCERN THRU TUESDAY EVENING.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  60  70  47  70 /   0   0   0  10
BROWNSVILLE          61  74  47  73 /   0   0   0  10
HARLINGEN            61  71  41  74 /   0   0   0  10
MCALLEN              62  74  47  74 /   0   0   0   0
RIO GRANDE CITY      62  76  48  76 /   0   0   0   0
SOUTH PADRE ISLAND   61  71  50  69 /   0   0   0  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH TXZ248>257 6 AM TO 6PM TUE.
SCA GMZ130-132-135-150-155-170-175 UNTIL 6 PM TUE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS...TOMASELLI/66
MARINE/AVIATION/MESO...PHILO/58
Hazardous weather outlook, Feb 25, 9:15 PM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
915 PM CST MON FEB 25 2008

TXZ251-254>257-261130-
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
915 PM CST MON FEB 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS AND THE RIO
GRANDE VALLEY NEAR THE COAST.

.DAY ONE...REMAINDER OF TONIGHT

SOUTH WINDS HAVE INCREASED OVER COASTAL DEEP SOUTH TEXAS AND THE
ADJACENT GULF WATERS. SMALL CRAFT ADVISORIES ARE POSTED FOR ALL
MARINE AREAS OF DEEP SOUTH TEXAS THROUGH 6 PM TUESDAY.

THE WINDS WILL ALSO INCREASE THE THREAT FOR THE SPREAD OF ANY
WILD FIRES THAT START.

BEACH GOERS CAN EXPECT A MODERATE RISK OF RIP CURRENTS AT THE
BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL SWEEP THROUGH THE AREA EARLY TUESDAY...FOLLOWED
IMMEDIATELY BY STRONG AND GUSTY NORTHERLY WINDS. THE WINDS WILL
INCREASE TO 20 TO 30 MPH WITH GUSTS TO GALE FORCE FROM MID MORNING
TO LATE AFTERNOON BEFORE GRADUALLY DIMINISHING BY EVENING.
HIGH PROFILE VEHICLES MAY BE AT SOME RISK...AS WILL UNFASTENED
LIGHTWEIGHT YARD ITEMS. RESIDENTS SHOULD PLAN ON SECURING OR TAKING
THESE ITEMS INDOORS TONIGHT.

RIP CURRENT RISK WILL BE HIGH TUESDAY.

THE THREAT FOR EXPLOSIVE WILD FIRE GROWTH CONTINUES ON TUESDAY. A
FIRE WEATHER WATCH IS IN EFFECT FOR THE EXPECTED WIND SURGE.
BOATERS WILL EXPERIENCE ROUGH CONDITIONS BEGINNING BETWEEN 6 AND 7
AM...REACHING THEIR PEAK BY MID AFTERNOON. SEAS WILL LIKELY BUILD TO
10 FEET BY LATE AFTERNOON...DRIVEN BY STRONG NORTH WINDS WITH GUSTS
TO NEAR GALE FORCE.

CONDITIONS WILL QUIET TUESDAY NIGHT THROUGH WEDNESDAY NIGHT
HOWEVER...GUSTY SOUTH TO SOUTHEAST WINDS IN EXCESS OF 25 MPH MAY
ARRIVE AGAIN THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ248>250-252-253-261130-
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-
915 PM CST MON FEB 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REMAINDER OF TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED OVERNIGHT. BY EARLY TUESDAY MORNING
...A VIGOROUS COLD FRONT WILL SWEEP THROUGH JIM HOGG...BROOKS...AND
ZAPATA COUNTY...WITH A NORTHERLY WIND SURGE OF 20 TO 30 MPH WITH A
FEW GUSTS AT OR ABOVE 40 MPH AROUND DAWN.

HIGH PROFILE VEHICLES MAY BE AT SOME RISK JUST BEFORE DAYBREAK
TUESDAY...AS WILL UNFASTENED LIGHTWEIGHT YARD ITEMS. RESIDENTS
SHOULD PLAN ON SECURING OR TAKING THESE ITEMS INDOORS THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG AND GUSTY NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40
MPH OR HIGHER WILL CONTINUE THROUGH MID AFTERNOON BEFORE GRADUALLY
DIMINISHING DURING THE LATE AFTERNOON. HIGH PROFILE VEHICLES MAY BE
AT SOME RISK...AS WILL UNFASTENED LIGHTWEIGHT YARD ITEMS.

THE THREAT FOR EXPLOSIVE WILD FIRE GROWTH CONTINUES ON TUESDAY. A
FIRE WEATHER WATCH IS IN EFFECT FOR THE EXPECTED WIND SURGE.

CONDITIONS WILL QUIET TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.
HOWEVER...GUSTY SOUTH TO SOUTHEAST WINDS IN EXCESS OF 25 MPH MAY
ARRIVE AGAIN THURSDAY AFTERNOON...ESPECIALLY FROM HIDALGO THROUGH
BROOKS COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PHILO

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.